Alert archive / California / Wind Advisories in 2022

Wind Advisory 2, NWS Eureka, CA

January 5, 2022Del Norte County, Humboldt County, California

NWS Eureka, CA issued this wind advisory at Jan 5, 2022, 2:05 PM PST for Del Norte County, Humboldt County, California. It took effect at Jan 6, 2022, 10:00 PM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2022, 2:05 PM PST (22:05 UTC)
In effect from
Jan 6, 2022, 10:00 PM PST
Expired
Jan 7, 2022, 4:00 AM PST
In force
6 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2022-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2022-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

273 
WWUS76 KEKA 052205
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
205 PM PST Wed Jan 5 2022

CAZ101>103-105-060615-
/O.NEW.KEKA.WI.Y.0002.220107T0600Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
205 PM PST Wed Jan 5 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 4 AM PST
FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Coastal Del Norte, Del Norte Interior, Northern 
  Humboldt Coast and Northern Humboldt Interior Counties.

* WHEN...From 10 PM Thursday to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
303 
WWUS76 KEKA 060604
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1004 PM PST Wed Jan 5 2022

CAZ101>103-105-061415-
/O.CON.KEKA.WI.Y.0002.220107T0600Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
1004 PM PST Wed Jan 5 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THURSDAY TO 4 AM
PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Del Norte 
  Interior and Northern Humboldt Interior Counties.

* WHEN...From 10 PM Thursday to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
669 
WWUS76 KEKA 061100
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
300 AM PST Thu Jan 6 2022

CAZ101>103-105-061900-
/O.CON.KEKA.WI.Y.0002.220107T0600Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
300 AM PST Thu Jan 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Del Norte 
  Interior and Northern Humboldt Interior Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
968 
WWUS76 KEKA 061821
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1021 AM PST Thu Jan 6 2022

CAZ101>103-105-070230-
/O.CON.KEKA.WI.Y.0002.220107T0600Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
1021 AM PST Thu Jan 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Del Norte 
  Interior and Northern Humboldt Interior Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
749 
WWUS76 KEKA 062204
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
204 PM PST Thu Jan 6 2022

CAZ104-106-070615-
/O.EXA.KEKA.WI.Y.0002.220107T0600Z-220107T1200Z/
Southwestern Humboldt-Southern Humboldt Interior-
204 PM PST Thu Jan 6 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST
FRIDAY...

* WHAT...South winds 10 to 20 mph with gusts up to 50 mph 
  expected.

* WHERE...Southwestern Humboldt and Southern Humboldt Interior 
  Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ101>103-105-070615-
/O.CON.KEKA.WI.Y.0002.220107T0600Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Northern Humboldt Interior-
204 PM PST Thu Jan 6 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Del Norte 
  Interior and Northern Humboldt Interior Counties.

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
716 
WWUS76 KEKA 070602
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1002 PM PST Thu Jan 6 2022

CAZ101>106-071200-
/O.CON.KEKA.WI.Y.0002.000000T0000Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
1002 PM PST Thu Jan 6 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 60 mph 
  expected.

* WHERE...Coastal Del Norte, and the Humboldt Coast north of
  Trinidad. The higher elevations of Del Norte county and Humboldt
  county. 

* WHEN...From 10 PM this evening to 4 AM PST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
209 
WWUS76 KEKA 071145
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
345 AM PST Fri Jan 7 2022

CAZ101>106-071245-
/O.EXP.KEKA.WI.Y.0002.000000T0000Z-220107T1200Z/
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
345 AM PST Fri Jan 7 2022

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds have mostly weakened across the area, but some gusts to 
around 40 mph will be possible through around mid-morning. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 4:00 AM PST, 10 hours 5 minutes earlier.

Area forecast discussion, Jan 5, 4:00 AM PST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
400 AM PST Wed Jan 5 2022

.SYNOPSIS...Another round of light rain showers will return mostly
north of Cape Mendocino this afternoon. A stronger low pressure
system will approach the area late on Thursday and bring
widespread rain and gusty winds back to Northwest California
starting late Thursday evening.

&&

.DISCUSSION...Showers have mostly tapered early this morning, giving
way to a quiet start to the day. Another round of light showers is
expected later this afternoon primarily north of Cape Mendocino.
This next round of light showers is forecast to linger into early
tomorrow morning and then taper off through the day. Snow levels
will generally hover between 7,000 to 8,500 feet through tomorrow.
High pressure is then forecast to flatten as a trough and
associated cold front approach the West Coast. Gusty winds are
expected to accompany this trough, with some gusts flirting with
advisory-level possible over interior ridges of Del Norte and
Humboldt counties, in addition to exposed coastal headlands in Del
Norte County. Stay tuned during the next 24-hours in case a Wind
Advisory will be needed for these areas. Rain will spread across
Northwest California late tomorrow evening and into the overnight
period. Periods of locally heavy rain will be possible into early
Friday morning. Rises on area rivers are expected, but the
probability for any to reach monitor stage remains 5% or less.
Snow levels will begin to drop later tomorrow as the trough
approaches and continuing to fall during the day on Friday. The
good news is that precipitation should generally come to an end
during the late afternoon hours of Friday before snow levels drop
below 4,000 feet. Impacts should be mostly confined to Scott
Mountain Summit in northern Trinity County, where a Winter Weather
Advisory may be be needed in the coming shifts. The trough will
exit the region as we head into Saturday and give way to building
high pressure over the Northeast Pacific. A shortwave trough is
then forecast to approach from the west and push the ridge
eastward, but clusters suggest that high pressure will continue
to influence our weather into next week.

&&

.AVIATION...IFR cloud layers and mist have been impacting the
forecast terminals through the night. Winds will remain light today
and shallow moist air and IFR conditions may not scour out at KCEC
and KUKI. Another warm frontal system will bring light rain to the
North Coast terminals this afternoon and evening. Any improvement
this afternoon will likely degrade again due to light rain, mist and
low ceilings.

&&

.MARINE...Seas have been running around 10 to 11 feet this morning
and should subside below advisory level by mid morning. The advisory
has been extended to 1 PM just in case the swell is slower to
subside which is usually the case. Otherwise, winds will remain below
advisory level, generally less than 15 kt, as high pressure builds
from the SW as another weak warm front moves in from the NW. Another
frontal system will approach on Thu and winds will start to increase
through the day. Gales are possible north of Cape Mendocino Thu
night. Confidence is not high enough to post a 4th period watch at
this point and will hold on the watch. NW wind and seas will build
in the wake of the front on Friday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 1 PM PST this afternoon for
     PZZ450-455-470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jan 5, 3:19 AM PST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
319 AM PST Wed Jan 5 2022

CAZ101>115-061130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
319 AM PST Wed Jan 5 2022

This hazardous weather outlook is for Northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 2:34 PM PSTGale WatchEKA13 hr
Jan 5, 2:34 PM PSTSmall Craft AdvisoryEKA57 hr

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.